Iowa, 2008Damaging Winds in Iowa, June 7, 2008
June 7, 2008 · NWS DVN · 15 events in 6 counties and zones
Scattered showers and thunderstorms moved northeast across extreme eastern Iowa and northwest Illinois during the afternoon hours of June 7 producing damaging winds. During the late evening a thunderstorm moved eastward across Buchanan County producing some damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $91,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms moved northeast across extreme eastern Iowa and northwest Illinois during the afternoon hours of June 7 producing damaging winds. During the late evening a thunderstorm moved eastward across Buchanan County producing some damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 7, 12:48 PM CST, 18 minutes earlier.
Area forecast discussion, Jun 7, 12:48 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
148 PM CDT SAT JUN 7 2008
.SYNOPSIS...
AN AREA OF LOW PRESSURE CENTERED OVER KANSAS WILL MOVE NORTHEAST
TONIGHT ALONG A QUASI STATIONARY SURFACE BOUNDARY DRAPED OVER
NORTHEASTERN IOWA. THIS LOW PRESSURE...COMBINED WITH AN UPPER
LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE...WILL PRODUCE
NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE
SEVERE THIS EVENING AND PRODUCE STRONG DAMAGING WINDS AND LARGE
HAIL. A FEW TORNADOES ARE ALSO POSSIBLE. HEAVY DOWNPOURS THIS
EVENING THROUGH SUNDAY MORNING COULD ALSO LEAD TO FLASH FLOODING
IN LOCATIONS WERE THE GROUND IS ALREADY SATURATED. ..KUHL..
&&
.SHORT TERM...TONIGHT AND SUNDAY...
THE THREAT OF SEVERE WEATHER THIS EVENING WILL CHANGE INTO MORE
OF A HYDROLOGIC THREAT WITH RIVER FLOODING AND FLASH FLOODING
POSSIBLE OVERNIGHT INTO SUNDAY. NUMEROUS SHOWERS AND THUNDERSTORMS
ARE LIKELY AS MODEL PRECIPITABLE WATER VALUES RANGE AROUND 2
INCHES WITH 850MB DEWPOINTS BETWEEN +15C TO +17C. A LOW LEVEL
SURFACE BOUNDARY DRAPED OVER NORTHEAST IOWA WILL SERVE AS A
FOCUSING MECHANISM FOR THESE STORMS AS A 50KT 850MB JET OVER SOUTH
CENTRAL IOWA WILL SLOW TO 35KT ACROSS NORTHEAST IOWA AND ENHANCE
LOW LEVEL SPEED CONVERGENCE. THE RFC 1 AND 3 HOUR DIGITAL FLASH
FLOOD FLOOD GUIDANCE FROM 12Z SATURDAY...SHOW THAT RAINFALL
AMOUNTS AROUND 1.5 INCHES ARE ALL THAT IS NEEDED TO PRODUCE FLASH
FLOODING IN LOCATIONS NORTH OF INTERSTATE 80. A FLASH FLOOD WATCH
IS IN EFFECT FOR THIS AREA.
.LONG TERM...SUNDAY NIGHT AND MONDAY...
THE GFS/NAM PROG THE LOW LEVEL BOUNDARY DRAPED ACROSS NORTHEASTERN
IOWA TO SLOWLY SHIFT SOUTH OF THE REGION SUNDAY NIGHT INTO MONDAY.
SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE OVER THE REGION
UNTIL THIS BOUNDARY MOVES FAR ENOUGH SOUTH AND CLEARS THE AREA.
TUESDAY THROUGH NEXT SATURDAY...
THE ECMWF/GFS INDICATE UNSETTLED WEATHER WILL CONTINUE THROUGH
THIS FORECAST PERIOD. THE UPPER LEVEL FLOW OVER THE MID WEST WILL
REMAIN SOUTHWESTERLY AS ANOTHER CLOSED LOW DEVELOPS OVER THE
NORTHERN ROCKIES. SHORTWAVE IMPULSES WILL MOVE THROUGH THE
SOUTHWEST FLOW ALOFT AND CROSS THE MIDWEST. THE FIRST OF THESE
WAVES WILL PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY
NIGHT INTO WEDNESDAY. ADDITIONAL SHORTWAVES WILL MOVE ACROSS THE
AREA ON THURSDAY AND FRIDAY. WITH THE TIMING OF THESE WAVES
UNCERTAIN...I WILL MAINTAIN THE CURRENT FORECAST OF CHANCE POPS
FOR SHOWERS AND THUNDERSTORMS ON THURSDAY AND FRIDAY. ..KUHL..
&&
.AVIATION...
A VERY MOIST AND UNSTABLE AIR MASS WILL BE RIPE FOR GENERATING
THUNDERSTORMS AND LOW CLOUDS THROUGH THE FORECAST PERIOD.
THUNDERSTORM CHANCES FOCUS MAINLY ON DIURNALLY DRIVEN STORMS THIS
AFTERNOON...THEN THE EXPECTED PASSAGE OF A COMPLEX OF STORMS LATE
TONIGHT AND EARLY SUNDAY MORNING. A SCATTERED TO BROKEN MVFR TO
LOWER VFR DECK WILL PERSIST THROUGH THE DAY AND OVERNIGHT. ..WOLF..
&&
.HYDROLOGY...
THE POTENTIAL FOR A MAJOR FLOODING EVENT EXISTS FOR THE NEXT SEVERAL
DAYS. SEVERAL POINTS ON THE CEDAR...IOWA AND WAPSIPINICON RIVERS ARE
ALREADY FORECAST TO REACH MAJOR FLOOD CATEGORY DURING THE NEXT FEW
DAYS WITH MINOR TO MODERATE FLOODING FORECAST AT MOST OTHER POINTS
IN THOSE BASINS AND THE MISSISSIPPI RIVER FROM KEITHSBURG SOUTH
THROUGH GREGORY LANDING. TONIGHT...THE HEAVY RAIN AXIS WILL IMPACT
MAINLY THE UPPER PORTIONS OF THE IOWA AND CEDAR BASINS AND TO A
LESSER EXTENT THE UPPER WAPSIPINICON BASIN. OVER THE NEXT 5 DAYS
THE COMBINATION OF SEVERAL RAINFALL EVENTS COULD RESULT IN 3 TO 4
INCHES /BASIN AVERAGED/ RAINFALL OVER A LARGE PART OF THE AREA WEST
OF THE MISSISSIPPI RIVER AND A PART OF NORTHWEST ILLINOIS. OF
PARTICULAR CONCERN AT THIS POINT IS THE IOWA RIVER BASIN...ESPECIALLY
CORALVILLE RESERVOIR AND THE IMPACT THE INCREASED DISCHARGES WILL
HAVE AT IOWA CITY AND POINTS DOWNSTREAM. CURRENTLY...BASED ON
TONIGHT/S RAINFALL...INCREASES IN THE DISCHARGE RATE WILL RESULT IN A
STAGE AT IOWA CITY AROUND 25.5 FEET BY THE MIDDLE OF THE WEEK. IT
SHOULD BE NOTED THAT THESE STAGES ARE BASED ON APPROXIMATELY 2
INCHES OF RAIN TONIGHT IN THE UPPER IOWA BASIN. ANY DEVIATION FROM
THESE AMOUNTS WILL RESULT CHANGES TO THE DISCHARGES AT CORALVILLE
AND CRESTS DOWN STREAM. ..DLF..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-
IOWA-JACKSON-JOHNSON-JONES-LINN-MUSCATINE-SCOTT.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
MORNING FOR CARROLL-JO DAVIESS-ROCK ISLAND-STEPHENSON-
WHITESIDE.
MO...NONE.
&&
KUHL/WOLF/DLFHazardous weather outlook, Jun 7, 8:29 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 AM CDT SAT JUN 7 2008
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-081000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
929 AM CDT SAT JUN 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A SIGNIFICANT THREAT OF SEVERE WEATHER IS FORECAST FOR MUCH OF
IOWA AND NORTHWEST ILLINOIS THIS AFTERNOON AND EVENING...AND A
ROUND OF HEAVY RAIN PRODUCING THUNDERSTORMS IS POSSIBLE AGAIN
LATER TONIGHT.
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE
NUMEROUS TONIGHT. WHILE THE THREAT OF SEVERE WEATHER EXISTS OVER
ALL OF EASTERN IOWA...NORTHEAST MISSOURI AND NORTHWEST AND WEST
CENTRAL ILLINOIS...THE HIGHEST RISK EXISTS GENERALLY NORTH AND
WEST OF A LINE FROM OTTUMWA IOWA TO ROCKFORD ILLINOIS. THIS
INCLUDES THE CEDAR RAPIDS AND DUBUQUE AREAS.
THE HAZARDS POSSIBLE TODAY INCLUDE TORNADOES...STRAIGHT LINE
WINDS...LARGE HAIL...AND HEAVY RAIN WHICH WILL EXACERBATE RIVER
FLOODING AND POSSIBLY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH
HAS BEEN POSTED FOR NORTHEAST AND PARTS OF EAST CENTRAL IOWA THIS
EVENING THROUGH SUNDAY MORNING. WATCHES FOR SEVERE WEATHER ARE
ANTICIPATED LATER TODAY.
IF YOU WILL BE PARTICIPATING IN OUTDOOR ACTIVITIES TODAY...BE SURE
TO KEEP IN TOUCH WITH THE LATEST INFORMATION IN THIS VOLATILE
WEATHER SITUATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ONE OR MORE THUNDERSTORM COMPLEXES WILL IMPACT THE OUTLOOK AREA
SUNDAY INTO MONDAY IN ADVANCE OF A COLD FRONT SAGGING SLOWLY SOUTH
THROUGH THE REGION. A FEW SEVERE THUNDERSTORMS WITH LARGE HAIL...
DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE SUNDAY
AFTERNOON AND EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE. ANY
ADDITIONAL HEAVY RAINFALL WILL ONLY EXACERBATE ONGOING FLOODING AND
COULD POSSIBLY PRODUCE HIGHER CRESTS ON SOME AREA RIVERS. IN
ADDITION...WITH THE GROUND SATURATED FROM RECENT HEAVY RAINS...ANY
ADDITIONAL HEAVY RAIN MAY ALSO LEAD TO FLASH FLOODING.
THUNDERSTORM CHANCES WILL EXIST LATE TUESDAY THROUGH FRIDAY. AT THIS
TIME...IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.
MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY
RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER
SOUTH OF MUSCATINE. MORE DETAILED INFORMATION CAN BE FOUND IN THE
LATEST FLOOD STATEMENT PRODUCT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS ANTICIPATED LATER TODAY. A CONFERENCE CALL
FOR EMERGENCY MANAGEMENT WILL BE CONDUCTED ABOUT 1130 AM THIS MORNING.
WOLF
In the hours before
Special weather statement, Jun 7, 12:36 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
136 PM CDT SAT JUN 7 2008
IAZ065>068-078-ILZ015-016-072000-
CEDAR IA-CLINTON IA-HENRY IL-LOUISA IA-MUSCATINE IA-ROCK ISLAND IL-
SCOTT IA-
136 PM CDT SAT JUN 7 2008
...HEAVY RAINFALL...GUSTY TO STRONG WINDS POSSIBLE THROUGH 3 PM...
AT 130 PM CDT...A LARGE THUNDERSTORM WAS LOCATED 20 MILES SOUTH OF
MUSCATINE MOVING NORTHEAST AT 35 TO 40 MPH. THIS STORM IS INTENSIFYING
AND IS CAPABLE OF TORRENTIALLY HEAVY RAINFALL RATES OF OVER TWO INCHES
AN HOUR AND GUSTY WINDS OF 30 TO 50 MPH WITH ISOLATED HIGHER GUSTS
POSSIBLE. MANY LOCATIONS...ESPECIALLY NEAR A MUSCATINE TO THE GREATER
QUAD CITIES LINE COULD EXPERIENCE SIGNIFICANT FLASH FLOODING IF THEY
RECEIVE AN ADDITIONAL INCH OR MORE OF RAINFALL IN LESS THAN 30 MINUTES
DUE TO VERY HIGHER MOISTURE LEVELS.
NICHOLS
Thunderstorm Wind, Muscatine
- When
- June 7, 1:06 PM CST
- Where
- Muscatine County, 2.88 mi NNE of Muscatine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.457, -91.024
Wind gusts were estimated to be 60 mph at the Walmart on Highway 61 on the north side of Muscatine, IA at 2:06 pm June 7. Blinding rain was also observed.
Thunderstorm Wind, Louisa
- When
- June 7, 1:22 PM CST
- Where
- Louisa County, 0.35 mi ESE of Oakville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.098, -91.044
Wind gusts estimated to be 60 mph caused some tree damage in Oakville, IA at 2:22 pm June 7.
Thunderstorm Wind, Scott
- When
- June 7, 1:30 PM CST
- Where
- Scott County, 4.07 mi SSE of Maysville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.596, -90.697
Wind gusts estimated to be 65 mph blew down some trees across old Highway 6 about 4 miles east of Walcott, IA at 2:30 pm June 7.
Thunderstorm Wind, Scott
- When
- June 7, 1:32 PM CST
- Where
- Scott County, 2.14 mi SSW of Scott County Park
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.690, -90.540
Wind gusts estimated to be 60 mph blew down several branches in Park View, IA around 2:32 pm June 7.
Thunderstorm Wind, Scott
- When
- June 7, 1:35 PM CST
- Where
- Scott County, 0.6 mi NE of Maysville to 2.65 mi WSW of Davenport Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.657, -90.722
Wind gusts estimated to be 65 mph blew down several trees and power lines along Highway 130 between Maysville, IA and the Farm and Fleet about 1.5 miles west of the Davenport Municipal Airport at 2:35 pm June 7.
Thunderstorm Wind, Scott
- When
- June 7, 1:36 PM CST
- Where
- Scott County, 4.32 mi SE of Maysville
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.602, -90.676
A 66 mph wind gust was measured by the Mesonet site at the Interstate 280 and Interstate 80 interchange about 5 miles west of the Davenport Municipal Airport at 2:36 pm June 7.
Thunderstorm Wind, Scott
- When
- June 7, 1:36 PM CST
- Where
- Scott County, 0.36 mi SSW of Parkview
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 41.696, -90.584
Wind gusts estimated to be 80 mph blew down several trees in Long Grove, IA around 2:36 pm June 7. Three large limbs fell into a house.
Thunderstorm Wind, Scott
- When
- June 7, 1:37 PM CST
- Where
- Scott County, 0.37 mi SW of Parkview
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 41.696, -90.584
Wind gusts estimated to be 80 mph blew some shingles off the roof of a house in Long Grove, IA at 2:37 pm June 7.
Thunderstorm Wind, Clinton
- When
- June 7, 1:45 PM CST
- Where
- Clinton County, Dewitt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.820, -90.550
Wind gusts estimated to be 70 mph blew down some large trees in De Witt, IA at 2:45 pm June 7. This report was relayed by HAM Radio.
Thunderstorm Wind, Clinton
- When
- June 7, 1:46 PM CST
- Where
- Clinton County, Dewitt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 41.820, -90.550
Wind gusts estimated to be 60 to 65 mph caused some tree damage in De Witt, IA at 2:46 pm June 7.
Thunderstorm Wind, Clinton
- When
- June 7, 1:50 PM CST
- Where
- Clinton County, 1.15 mi ENE of Dewitt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 41.825, -90.529
Wind gusts estimated to be 65 mph blew the shingles and gutters off of about 5 houses on the east side of De Witt, IA near old Highway 30 at 2:50 pm June 7. Some small sheds also sustained roof and structural damage.
Thunderstorm Wind, Clinton
- When
- June 7, 2:29 PM CST
- Where
- Clinton County, 1.47 mi SSW of Andover
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.960, -90.280
Wind gusts estimated to be 70 mph blew down some large trees about 2 miles southwest of Andover, IA at 3:29 pm June 7.
Thunderstorm Wind, Jackson
- When
- June 7, 2:32 PM CST
- Where
- Jackson County, 3.07 mi WSW of Bellevue
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.255, -90.427
Wind gusts estimated to be 60 mph blew down some tree limbs and branches on the south side of Bellevue, IA at 3:32 pm June 7.
Thunderstorm Wind, Jackson
- When
- June 7, 2:54 PM CST
- Where
- Jackson County, 0.21 mi WNW of Green Is
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.151, -90.334
Wind gusts estimated to be 65 mph blew down a tree across the southbound lanes of Highway 52 near mile marker 11 south of Bellevue, IA at 3:54 pm June 7.
Thunderstorm Wind, Buchanan
- When
- June 7, 10:35 PM CST
- Where
- Buchanan County, 1.79 mi WSW of Littleton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.520, -92.063
Wind gusts estimated to be 65 mph blew down a tree and utility pole across Highway V62 blocking an intersection north of Jesup, IA around 11:35 pm June 7.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, June 7 to 10, 200822 deaths · 33 injured · 10 events
- Flash Flooding and Damaging Winds in Michigan, June 7 to 8, 20083 deaths · $8.0 million · 65 kt wind · 13 events
- Tornadoes and Flash Flooding in Iowa, June 7 to 11, 20082 deaths · $4.5 million · EF1 · 126 events
- Excessive Heat in New Jersey, June 7 to 10, 20081 death · 48 injured · 21 events
- Tornadoes and Flash Flooding in Wisconsin, June 7 to 8, 20087 injured · $28 million · EF2 · 61 events
- Tornadoes in Illinois, June 7, 20086 injured · $12 million · EF2 · 10 events
- Flash Flooding and Flooding in Iowa, June 7 to 12, 20083 injured · $75 million · 19 events
- Flash Flooding and Flooding in Wisconsin, June 7 to 17, 2008$50 million · 36 events
- Flash Flooding and Flooding in Minnesota, June 7 to 10, 2008$25 million · 11 events
- Flash Flooding and Hail in Nebraska, June 7 to 8, 2008$5.1 million · 2.75 in hail · 30 events
- Tornadoes and Flash Flooding in Nebraska, June 7 to 10, 20083 injured · $5,000 · EF2 · 24 events
- Tornadoes and Hail in Wisconsin, June 7 to 8, 20082 injured · $182,000 · EF1 · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111808, 111809, 111810, 111811, 111812, 111814, 111816, 111817, 111818, 111820, 111821, 111822, 111823, 111827, 111828.